View Single Post
Old 11-22-2011, 05:40 AM   #2
highlandgal highlandgal is offline
Newbie
(female)
 
Join Date: Nov 2011
Location: Virginia
Posts: 1
highlandgal HB User
Re: Help with understanding ACTH results, please?

It sounds like you have a really bad doctor! I am learning about Addison's disease myself, but I have had thyroid problems for twenty years. It sounds to me like your thyroid dose is probably way too high. Did the doctor do a followup blood test about six weeks after you started your medicine? That is standard procedure to ensure your dose is correct.

When your thyroid dose is too high you can lose weight, have angina, get the jitters and all sorts of other problems. A dose that is too high can actually be a bit dangerous, so I would suggest you get a new blood test immediately to check your levels. I suppose the high dose could be contributing to the high cortisol level as well, but I'm not sure about that. I'm also not sure if your cortisol test was done properly either. I just had a cortisone stimulation test, and they drew blood three times--one as a base, one at 30 minutes and one at 60 minutes. I think this is the common way to do this, but I am new to this area and have questions of my own!

Last edited by highlandgal; 11-22-2011 at 05:41 AM.